Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 18, 2007, 8:40 PM EDT for Fayette County, Kentucky. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 18, 2007, 9:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:55 PM EDT | FLASH FLOOD | 2 Sw Lexington, KY | TWO CHILDREN SWEPT INTO WOLF CREEK... RESCUED SAFELY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 190042
FFWLMK
KYC067-190145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 PM EDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
* UNTIL 945 PM EDT
* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER LEXINGTON...MOVING EAST AT
10 MPH.
* THE CITY OF LEXINGTON WILL BE SERIOUSLY IMPACTED BY THIS DANGEROUS
STORM.
THIS MOST RECENT STORM IS FOLLOWING IN THE FOOTSTEPS OF SEVERAL
EARLIER STORMS...WHICH ALSO DROPPED TORRENTIAL RAINFALL ON
LEXINGTON. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
PARTS OF LEXINGTON...AND ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3800 8467 3788 8439 3804 8436 3820 8442
3813 8464
$$
131 follow-up statement
000
WGUS73 KLMK 190114
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EDT WED JUL 18 2007
KYC067-190145-
FAYETTE KY-
912 PM EDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
FAYETTE COUNTY...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 2 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT 10 MPH.
OTHER STORMS WERE OVER SOUTHERN SCOTT COUNTY AND WILL BE MOVING INTO
NORTHEAST FAYETTE COUNTY.
THESE STORMS WILL CONTINUE TO DROP HEAVY RAIN ON FAYETTE
COUNTY...WHICH WAS ALREADY SOAKED WITH TORRENTIAL RAIN EARLIER THIS
EVENING.
REMEMBER...NEVER PLAY IN FLOOD WATERS
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3800 8467 3788 8439 3804 8436 3820 8442
3813 8464
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:53 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 18, 7:53 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 753 PM EDT WED JUL 18 2007 .AVIATION (00Z TAFS)... VERY BUSY WITH SEVERE WEATHER...WILL GO MORE IN-DEPTH WITH THE TAFS WHEN THE STORMS SETTLE A BIT. LEX TAF SITE ONLY ONE TO BE AFFECTED BY TSRA...WHICH IS ACCOUNTED FOR IN THE TAFS. MVFR FOG AROUND DAWN...PERHAPS WORSE AT LEX. 13 .SHORT TERM (TONIGHT AND TOMORROW)... PRECIPITATION TO OUR NORTH HAS FINALLY DISSIPATED...AND OTHER THAN ISOLATED STORMS THAT HAVE PERIODICALLY FIRED ALONG AN ILL-DEFINED EAST TO WEST BOUNDARY BISECTING KENTUCKY...HAS BEEN A DAY OF WAIT AND SEE...WITH MORE WAIT THAN SEE. WITH NO SYNOPTIC LEVEL DYNAMICS TO SUSTAIN CURRENT THUNDERSTORMS IN THE FORECAST AREA...THESE SHOULD DIE OUT THIS EVENING. INTERESTING THAT THE FEW STORMS THAT HAVE DEVELOPED ALONG THIS LINE TODAY HAVE DEVELOPED IN NEARLY THE SAME SPOT TWO OR 3 TIMES AND LASTED ONLY 20-30 MINUTES. THIS HAS RESULTED IN AN ISOLATED STORM TOTAL PRECIP OF 1.0 - 1.5 INCHES IN NORTHERN GREEN COUNTY...DROPPING QUICKLY TO ZERO IN ALL DIRECTIONS. AFTER THE ISOLATED THUNDER THIS EVENING SHOULD BE A NEAR REPEAT OF OVERNIGHT CONDITIONS BY TOMORROW MORNING...WITH ISOLATED FOG ALONG SOME WATERWAYS. THIS WILL BE SHORT LIVED AND NOT WIDESPREAD THOUGH. PRECIP CHANCES INCREASE TOMORROW AS COLD FRONT PUSHES SOUTH INTO THE AREA. 00Z NAM/WRF HAD THE BEST HANDLE TODAY ON PCPN (OR LACK THEREOF) AND 06Z RUN SHOWS WELL DEFINED SQUALL LINE BY 00Z TOMORROW NIGHT. WITH DEWPOINTS AROUND 70...WILL BE PLENTY OF MOISTURE TO WORK WITH...SO SHOULD HELP PUT A DENT IN DROUGHT CONDITIONS. SULLIVAN .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT AND FRIDAY... SHORT RANGE MODELS HAVE BEEN SOLID WITH THE STRONG COLD FRONTAL PASSAGE THURSDAY NIGHT...TO BLEND OUT THE DIFFERENCES HAVE LEANED TOWARDS THE REASONABLE SOLUTION OF THE 09Z SREF. HAVE BEEFED UP POPS INTO THE LOW END CATEGORICAL RANGE...AREAWIDE RAINFALL LOOKS VERY LIKELY. MAIN QUESTION THAT EXISTS IS THE POSSIBILITY OF STRONG TO SEVERE STORMS...MODEST SHEAR DOES EXIST...AS WELL AS INSTABILITY. THEREFORE A FEW STRONGER STORMS WILL BE A POSSIBILITY...LESSENING AS THE NIGHT PROGRESSES. HIGH PRECIP EFFICIENCY IS FOUND ALONG AND AHEAD OF THE FRONT...WITH PWATS NEARING 2 INCHES. LOCALLY HEAVY RAINFALL MAY OCCUR WITH AMOUNTS NEAR OR OVER ONE INCH POSSIBLE ACROSS THE REGION OVERNIGHT. FRONT SHOULD BE THROUGH THE REGION BY 09 TO 12Z FRIDAY...AND HEADING INTO THE TN VALLEY AND EASTERN KY. PRECIP WILL END FOR MUCH IF NOT ALL OF THE AREA BY DAYBREAK FRIDAY...WITH SOME CLEARING OCCURRING FROM THE NORTH BEFORE DAYBREAK. UPPER LEVEL PATTERN CREATES STRONG NORTHERLY FLOW INTO THE OHIO VALLEY AS A TROUGH DEEPENS OVER THE EASTERN STATES. SURFACE HIGH PRESSURE WILL DROP INTO THE REGION FRIDAY...WITH MUCH DRIER AIR AND CLEARING SKIES...AN EARLY FALL LIKE DAY AS H850 TEMPS DROP TO AROUND 10 C WITH HIGHS IN THE LOWER 80S...STRUGGLING TO REACH 80 ACROSS PORTIONS OF THE BLUEGRASS REGION OF EAST CENTRAL KY. WITH MORNING LOWS DROPPING INTO THE 50S BY EARLY SATURDAY MORNING. SATURDAY THROUGH WEDNESDAY... EXTENDED MODELS CONTINUE TO HAVE SOME ISSUES DEALING WITH THE TROUGH OR CUT-OFF IN THE EAST THRU THE WEEKEND. THOUGH OVERALL IT WILL HAVE LITTLE EFFECT ON THE WEATHER OTHER THAN A FEW DEGREES ON THE TEMPERATURES. WILL STAY CLOSE TO THE ENSEMBLE MEAN TO IRON OUT THESE DIFFERENCES AMONG THE OPERATIONAL MODELS. THE UKMET HAS BEEN FAIRLY CONSISTENT AT H500 AS COMPARED TO THE EURO AND THE GFS THE LAST FEW DAYS...POSSIBLE ISSUE IS THE MODELS DEALING WITH THE TROPICAL STORMS IN THE PACIFIC...BEST OF THE THREE WITH ALL MODELS VERIFYING AT LOWER THAN AVERAGE LEVELS THE LAST 3 TO 5 DAYS. SURFACE HI PRESSURE STILL DOMINATES THE REGION INTO THE EARLY WORKWEEK...WITH LOWER THAN NORMAL TEMPERATURES SAT THRU MON...WITH FAIRLY DRY AIR IN PLACE ACROSS THE REGION. AMPLE...IF NOT NEAR FULL SUNSHINE EACH DAY. SURFACE HI STARTS TO DRIFT SOUTHEAST OVER THE AREA TUESDAY AND JUST SOUTHEAST OF THE REGION ON WEDNESDAY...EACH DAY SHOULD BE DRY AS WELL WITH WARMING TEMPERATURES TO JUST ABOVE SEASONAL AVERAGES EACH DAY...AND INCREASING DEWPOINTS. MODELS CONTINUE TO SUGGEST THAT A PERIOD OF WARM AND HUMID WEATHER WILL LAST AT LEAST A FEW DAYS INTO THE END OF THE WEEK. TODAY IS MY LAST DAY SERVING THE PEOPLE OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...I HAVE ENJOYED WORKING FOR YOU ALL AND WILL LEAVE WITH MANY FOND MEMORIES OF THE REGION. THANK YOU ALL --SCHOTT .AVIATION... (18Z TAFS) CONVECTION IN INDIANA CONTINUES TO DISSIPATE AS IT CROSSES THE OH RIVER AT MIDDAY. MID LEVEL DEBRIS CLOUD SHIELD AHEAD OF THIS HAMPERING SURFACE HEATING AND MAY PREVENT CONVECTIVE TEMPS BEING REACHED. EVEN WITH MORE SUN AT BWG FORECAST SOUNDINGS SHOW ONLY A SLIGHT CHANCE OF CAP BEING BROKEN. WILL KEEP CHANCE OF THUNDER IN AT LEX AND SDF UNTIL AFTER CLOSEST AREA OF PRECIP PASSES...BUT LOOKS MORE LIKELY FOR TOMORROW. JBS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 18, 4:33 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 433 PM EDT WED JUL 18 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 433 PM EDT (333 PM CDT) WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING ALONG WITH LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE DAY THURSDAY. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS THURSDAY NIGHT AS A COLD DROPS SOUTH ACROSS THE AREA. STRONG STORMS WILL BE POSSIBLE AHEAD OF THE FRONT ON THURSDAY...AND A FEW SEVERE STORMS COULD OCCUR ALONG THE FRONT THURSDAY NIGHT. DAMAGING WIND GUSTS... HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHOTT
In the hours before
Local storm report, Jul 18, 7:32 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
07/18/2007 FAYETTE KY BROADCAST MEDIA
WAL-MART DAMAGED ON NICHOLASVILLE RD
&&
DUNTENLocal storm report, Jul 18, 7:42 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL VERSAILLES 38.05N 84.73W
07/18/2007 E1.00 INCH WOODFORD KY TRAINED SPOTTER
&&
RLLocal storm report, Jul 18, 7:46 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL WINCHESTER 38.00N 84.19W
07/18/2007 E0.88 INCH CLARK KY BROADCAST MEDIA
&&
DUNTENSpecial weather statement, Jul 18, 8:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 800 PM EDT WED JUL 18 2007 KYZ043-190030- NICHOLAS- 800 PM EDT WED JUL 18 2007 ...STRONG STORM AFFECTING NICHOLAS COUNTY... AT 756 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CARLISLE...MOVING EAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 5 MILES NORTH OF MOOREFIELD BY 810 PM EDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
Local storm report, Jul 18, 8:06 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
07/18/2007 CLARK KY COUNTY OFFICIAL
TREE DOWN
&&
DUNTENLocal storm report, Jul 18, 8:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
809 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 N LEXINGTON 38.13N 84.46W
07/18/2007 FAYETTE KY PUBLIC
NUMEROUS TREES DOWN AT THE KY HORSE PARK
&&
DUNTENThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:17 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 58 min |
| Jul 19, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 24 min |
| Jul 19, 5:37 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 38 min |
| Jul 19, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 39 min |
| Jul 19, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 46 min |
| Jul 19, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 46 min |
| Jul 19, 6:44 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 31 min |
| Jul 19, 6:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 22 min |
| Jul 19, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.